Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Do I Know If I Have Hepatotoxicity

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

REYATAZ, WHAT ARE ITS "WORSENING" / HEPATOTOXIC EFFECTS ?

dear dr. d good day and good health !can you state with specificity what effect(s) short-/longtermadministration of reyataz (atazanavir) can have on active untreated hbvin a coinfected patient ?the reyataz patient info leaflet states :reyataz can...
Douglas T. Dieterich, M.D.

Response from Douglas T. Dieterich, M.D.

New York University, School of Medicine
You should certainly be treating your HBV along with your HIV. It is very convenient now with 3TC, FTC, and tenofovir which are all active against HBV. Reyataz can cause increased bilirubin or jaundice if you have liver disease. However, while this... Read more »

REYATAZ, WHAT ARE ITS "WORSENING" / HEPATOTOXIC EFFECTS ?

dear dr. d good day and good health ! can you state with specificity what effect(s) short-/longterm... Read more »

Atzanavir,Ritonavir and Truvanda = Risks to Liver (Hepatotoxicity)

Hello,I am very stressed-up by the combination drugs of Atzanavir,Ritonavir and Truvanda that will... Read more »
Articles
AIDSinfo

Hepatotoxicity

Terms Used in This Fact Sheet Enzyme: a special protein that speeds up chemical reactions. Liver function tests (LFTs): tests that measure the blood levels of liver enzymes (proteins made and used by the liver) to determine if your liver is... Read more »
CDC National Prevention Information Network

Anti-Tuberculosis Drug Hepatotoxicity Increased in Those With Hepatitis C

This article was reported by Healio . An article in Healio concluded that patients with hepatitis C virus (HCV) infection and TB coinfection have a greater risk of drug-induced hepatotoxicity to the first-line anti-TB drugs isoniazid, rifampin,... Read more »
U.S. Food and Drug Administration

Complera Labeling Update: No Longer Recommended at High Viral Loads; Hepatotoxicity Precaution Added

On January 25, 2013, FDA approved changes to the Complera (emtricitabine/rilpivirine/tenofovir disoproxil fumarate) package insert. The major changes include restricting the indication to treatment-naive adult patients with HIV-1 RNA less than or... Read more »
U.S. Centers for Disease Control and Prevention

Adverse Events for PEP Attributed to Nevirapine

In September 2000, two instances of life-threatening hepatotoxicity were reported inhealth-care workers taking nevirapine (NVP) for postexposure prophylaxis (PEP) afteroccupational human immunodeficiency virus (HIV) exposure* . In one case, a... Read more »
Connect With Others

Should i Start medication???

Posted by coconyc, 3 Replies
Hi im Coco from nyc I though the benefit or getting tested its to find out the virus in a early time so u can get a good treatment that prolong ur life in a better condition, i got my first results a month ago and i got CD4:276 and VL: 3616, so my... Read more »

U.S. Issues Warning on Use of Anti-AIDS Drug

Posted by Anonymous
Reuters 1/4/01

Atlanta -- Health-care workers who take nevirapine after possible occupational exposure to the AIDS virus risk potentially life-threatening side effects from the anti-AIDS drug, federal health officials said on Thursday.

The Centers for... Read more »

Should I report this HIV doctor?

Posted by BrokenWingedBird, 6 Replies
Hi.

It's six days since I had a bad experience with an HIV doctor. The anger in me has subsided. However, I was so enraged by this doctor at the time that the next day I got in touch with the hospital to find out to whom I should direct a... Read more »